# SDR BUEA20170821001

- Difficulty date: August 16, 2017
- Submitted: August 21, 2017
- Operation: Air carrier
- Aircraft: N359AD
- Make and model: Emb EMB-145EP
- Aircraft serial: 145169
- Aircraft time: 30,195 hours, 23,035 cycles
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: 163500115
- Part serial: 12489E
- Condition: Failed
- Location: Cockpit
- Part time: 3 hours, 3 cycles
- Stage of operation: CL
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

EN-ROUTE,  PILOT REPORTED THAT WHILE CLIMBING THROUGH FL 250 THAT THE LEFT FRONT WINDSHIELD OUTER PANE SHATTERED.  THE PILOT ALSO STATED THAT FROM TAKE-OFF THROUGH THE CLIMB, HEARD A RATTLING SOUND UNTIL THE WINDSHIELD SHATTERED. THE WINDSHIELD WAS PREVIOUSLY REPLACED.  AIRCRAFT MAINTENANCE LOOKED AT THE SURROUNDING AIRCRAFT STRUCTURE FOR THE SOURCE OF THE RATTLE SOUND AND COULD NOT LOCATED IT. THE WINDSHIELD AS BEEN FLYING WITH NO FURTHER ISSUES. THIS WAS THE SECOND WINDSHIELD THAT SHATTERED ON THIS AIRCRAFT WITHIN A FEW DAYS. THE WINDSHIELD HAD THREE FLIGHT CYCLES ON IT WHEN IT SHATTERED AND WAS A NEW WINDSHIELD.
